I am a 45 year old male, 5'6", 180 pounds. Two years ago, I had aortic valve surgery. My new valve is a mechanical valve. About three weeks after my surgery, my heart rate went up to about 120 and never came down. During that time, I started having PVCs which feel like an incompleted hiccup. My cardiologist put me on 50mg atenolol a day and 25mg vasotec a day. I also take coumidin. My heart rate went down to 60-65 and my blood pressure is always about 124/78. My cardiologist left town and I have started going to a new doctor. I seemed to be really tired and frequently dizzy so my new doctor changed my medications to 5mg of accupril and topril. The topril caused great joint pain and my heart rate, during exercise, would increase dramatically and would not drop for many hours after exercising. So he put me back on 25mg of atenolol and left me on the accupril. My heart rate is now usally 72-78 which is fine. However, ever since being on the atenolol, I cannot perform well sexually. Has anyone else had these problems after heart valve surgery. I guess I am doomed to be on atenolol forever because without it, my heart rate elevates to 100-140 and will not calm down. I still have the PVCs, but they are not nearly as bad as they used to be. I also seem to tire out very easily and whenever I sit down and close my eyes, I fall asleep without any difficulty. I work 9 hours per day and get at least 8 hours of sleep per day. I also exercise almost everyday by walking 2 to 2 l/2 miles per day and I do light weight exercises to ease the pain to the scar on my chest. If I don't exercise, my chest gets very tight and is painful. Exercising seems to keep it loosened up. I do not drink or smoke and I try to watch my fat and calorie intake. Any suggestions on what to do about the PVCs
You can find quite a bit of advice on how to decrease PVCs on this site. Some of these things - like exercise and getting enough sleep - you are already doing. Others such as stopping smoking, alcohol and caffeine are things you could try. As far as the beta-blocker it is common for men to have sexual dysfunction while taking them and Viagra really works in these situations. Best wishes.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.